Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Oct 27, 2013, 2:21 AM CDT for Walker County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2013, 2:21 AM CDT (07:21 UTC)
- Expired
- Oct 27, 2013, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Walker County, TX
The radar
The Ft Hood radar (KGRK), 142 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
797 WWUS84 KHGX 270721 SPSHGX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 221 AM CDT SUN OCT 27 2013 TXZ176-177-198-270800- WALKER-MADISON-GRIMES- 221 AM CDT SUN OCT 27 2013 ...SPECIAL WEATHER STATEMENT... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BEDIAS...OR 12 MILES SOUTHWEST OF MADISONVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN HUNTSVILLE...BEDIAS...IOLA AND CRABBS PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY . && LAT...LON 3079 9612 3095 9604 3081 9554 3056 9567 TIME...MOT...LOC 0720Z 293DEG 23KT 3088 9610 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Oct 26, 11:16 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 26, 11:16 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1116 PM CDT SAT OCT 26 2013 .DISCUSSION... UPDATED AVIATION DISCUSSION. && .AVIATION... MAIN ISSUE WILL BE TIMING BAND OF SHOWERS AND THUNDERSTORMS WORKING ITS WAY FROM NORTH TO SOUTH ACROSS THE AREA. CLL WILL BE IMPACTED FIRST WILL FAIRLY IMPRESSIVE CELL TIMED TO COME NEAR THE AIRFIELD AROUND 06Z. MORE SHOWERS AND THUNDERSTORMS TO FOLLOW WITH MCS NOW DROPPING THROUGH NE TEXAS. TIMING ADJUSTMENTS HAVE BEEN MADE...GENERALLY MOVING UP THE TIMING BY AN HOUR OR TWO AT EACH TAF SITE...WITH A 2 OR 3 HOUR DURATION OF THUNDER. THIS IS CONSISTENT WITH MOST MESOSCALE MODELS INCLUDING THE LATEST RAPID REFRESH WHICH SEEMS TO HAVE A GOOD HANDLE ON THINGS. && .PREV DISCUSSION... /ISSUED 924 PM CDT SAT OCT 26 2013/ UPDATE... SEE DISCUSSION FOR EVENING UPDATE. DISCUSSION... SHORTWAVE MOVING TOWARDS THE SOUTHEAST THIS EVENING WITH AN MCS PUSHING TOWARDS THE SOUTH SLOWLY. DISCRETE CELLS OUT IN FRONT OF THE MCS HAVE BEEN PUSHING EASTWARDS TONIGHT AND WEAKENING AS THEY APPROACH THE CWA. STILL COULD SEE SOME RAIN FROM THESE CELLS LATER TONIGHT BEFORE THE MAIN MCS PUSHES INTO THE AREA. THE HRRR AND TEXAS TECH WRF HAVE BEEN SHOWING THE MCS MAKING IT INTO OUR FAR NORTHERN ZONES BY 6Z OR JUST AFTER MIDNIGHT. BY DAYBREAK THE REMNANTS OF THE MCS WILL BE APPROACHING THE COAST. MADE TWEAKS TO THE POP GRIDS TO ACCOUNT FOR THIS. CLOUD COVER ALSO APPEARS THAT IT WILL HANG AROUND TOMORROW. LOWERED HIGH TEMPERATURE GRIDS A TAD FOR TOMORROW TO ACCOUNT FOR THIS. 23 PREV DISCUSSION... /ISSUED 654 PM CDT SAT OCT 26 2013/ DISCUSSION... UPDATED AVIATION DISCUSSION. AVIATION... EAST WEST LINE OF STORMS NOW OVER NORTHERN TEXAS IS PROGGED BY HIGHER RESOLUTION MODELS TO SAG SOUTH TONIGHT...CROSSING THE TAF SITES FROM NORTH TO SOUTH...OVERNIGHT AND SUNDAY MORNING. CLUSTER OF STORMS IN ADVANCE OF THAT LINE WILL LIKELY DISSIPATE WITH LOSS OF DAYTIME HEATING OR POSSIBLY MERGE WITH THE LINE COMING DOWN FROM THE NORTH. AS FAR AS TIMING EXPECTING IT TO REACH CLL AND UTS BETWEEN 06Z AND 08Z...CXO CLOSER TO 10Z...IAH AROUND 12Z...AND HOU AND SGR 13-14Z. SHOULD SEE A 3 TO 4 HOUR PERIOD OF RAIN WITH THIS BAND. NOT SURE ABOUT THE IMPACTS FOR LBX AND GLS...AS LINE WILL BE PRETTY FAR REMOVED FROM THE UPPER VORT THAT IS HELPING TO TRIGGER THIS LINE...BUT HAVE INCLUDED A PERIOD OF SHOWERS AND STORMS UNDER THE ASSUMPTION THAT THE LINE HOLDS TOGETHER. AFTER LINE PASSES COULD SEE A FEW HOURS OF VARIABLE WINDS...THEN SW TO S WINDS SHOULD BECOME REESTABLISHED. WILL LIKELY SEE A PERIOD OF MVFR CONDITIONS AROUND THE TIME OF PASSAGE OF THIS BAND. 46 PREV DISCUSSION... /ISSUED 334 PM CDT SAT OCT 26 2013/ DISCUSSION... SEEING ISO/WIDELY SCT DEVELOPMENT OVER SC TX THIS AFTN WITH DEEP- ENING LOW LEVEL MOISTURE/DAYTIME HEATING...ALL AHEAD OF THE SHORT WAVE PROGGED FOR TONIGHT. MODELS IN DECENT AGREEMENT WITH TIMING/ MOVEMENT OF THIS EXPECTED ACTIVITY. POPS SHOULD DECREASE FROM THE W/NW BY SUN AFTN AS THE DISTURBANCE MOVES OUT OF THE AREA. THE OFFSHORE FLOW IN THE WAKE OF THE STORMS WILL BRIEF AS ONSHORE WINDS QUICKLY RECOVER. THIS STRENGTHENING FLOW FROM THE GULF WILL MAKE FOR WARM/HUMID CONDITIONS FOR SE TX DURING THE EARLY PART OF THE WEEK...THROUGH THURS. WHILE THE BEST POPS WILL LIKELY BE CON- FINED TO JUST AHEAD OF/WITH THE PASSAGE OF THE NEXT COLD FRONT ON THURS (AFTN OR NIGHT DEPENDING ON MODEL OF CHOICE)...STILL CANNOT RULE OUT ISO/WIDELY SCT WAA TYPE SHRA FOR THE COASTAL/NEAR COAST- AL LOCATIONS BY LATE TUES NIGHT/EARLY WEDS MORNING. FAVOURING THE SLIGHTLY SLOWER ECMWF IN THE EXTENDED FOR THE TIMING OF THIS NEXT COLD FRONT (AS IT HAS BEEN VERIFYING BEST OF LATE). WILL BE KEEP- ING A CLOSE EYE ON LATER RUNS TO SEE IF THEY CONTINUE WITH TRENDS OF LESS LIFT/WEAKER CAA WITH/BEHIND THIS FROPA. 41 MARINE... SURFACE HIGH PRESSURE EAST OF TEXAS WILL CONTINUE TO MOVE EAST AS A WEAK AREA OF LOW PRESSURE MOVES ALONG THE RED RIVER TONIGHT. THIS WILL KEEP WINDS SOUTHEASTERLY TONIGHT INTO TOMORROW WITH MODERATE SEAS. MODERATE SOUTHERLY WINDS SHOULD CONTINUE FOR THE EARLY PART OF THE COMING WEEK KEEPING SEAS AT LOW/MODERATE LEVELS. MAIN CONCERN WILL BE TUESDAY THROUGH THURSDAY WHEN LOW PRESSURE DEEPENS IN THE PLAINS. EXPECT WINDS TO INCREASE TO AROUND 20KTS ESPECIALLY AT NIGHT IN OFFSHORE AREAS. EXPECT SEAS TO BUILD TO 7-8FT AND ADVISORIES WILL LIKELY BE NEEDED DURING THIS TIME. A WEAK FRONT MAY PUSH OFF THE COAST LATE THURSDAY INTO FRIDAY. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 64 76 63 84 65 / 60 40 10 10 10 HOUSTON (IAH) 65 77 64 84 65 / 50 60 20 10 10 GALVESTON (GLS) 70 78 69 82 71 / 20 50 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 26, 4:47 AM CDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 447 AM CDT SAT OCT 26 2013 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 447 AM CDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE MIGHT BE A THREAT FOR SOME LOCALLY HEAVY RAINFALL WEDNESDAY NIGHT THROUGH THURSDAY AS THE NEXT STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE SLOWLY ACROSS THE AREA. AT THIS TIME...IT APPEARS THAT THE HIGHEST RAINFALL TOTALS MIGHT END UP BEING NEAR THE COAST AND OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED WEDNESDAY NIGHT OR THURSDAY.
In the hours before
Special weather statement, Oct 27, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 221 AM CDT SUN OCT 27 2013 TXZ176-177-198-270800- WALKER-MADISON-GRIMES- 221 AM CDT SUN OCT 27 2013 ...SPECIAL WEATHER STATEMENT... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BEDIAS...OR 12 MILES SOUTHWEST OF MADISONVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN HUNTSVILLE...BEDIAS...IOLA AND CRABBS PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY . && LAT...LON 3079 9612 3095 9604 3081 9554 3056 9567 TIME...MOT...LOC 0720Z 293DEG 23KT 3088 9610
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:32 AM CDT | Special Weather Statement | HGX | Burleson | 43 min |
| Oct 27, 4:34 AM CDT | Special Weather Statement | HGX | Washington | 41 min |
| Oct 27, 4:50 AM CDT | Special Weather Statement | HGX | Harris, Montgomery | 55 min |
| Oct 27, 5:04 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 26 min |
| Oct 27, 5:34 AM CDT | Special Weather Statement | HGX | Harris | 26 min |
| Oct 27, 5:49 AM CDT | Special Weather Statement | HGX | Fort Bend | 41 min |
| Oct 27, 5:59 AM CDT | Special Weather Statement | HGX | Chambers | 46 min |
| Oct 27, 6:04 AM CDT | Special Marine Warning | HGX | 56 min | |
| Oct 27, 6:15 AM CDT | Special Weather Statement | HGX | Harris | 60 min |
| Oct 27, 6:28 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 62 min |
| Oct 27, 6:49 AM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| Oct 27, 7:01 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris | 59 min |
| Oct 27, 7:07 AM CDT | Special Marine Warning | HGX | 83 min | |
| Oct 27, 8:28 AM CDT | Special Marine Warning | HGX | 62 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.